Alert archive / Missouri / Special Weather Statements in 2016
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 10, 2016, 6:21 PM CDT for Henry County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Apr 10, 2016, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 78 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 723 m²/s²
- 0-3 km storm-relative helicity
- 861 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
288
WWUS83 KEAX 102321
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT SUN APR 10 2016
MOZ054-102345-
HENRY MO-
621 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 645
PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONTROSE...OR 10 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...MONTROSE...COAL...BROWNINGTON...TIGHTWAD AND LA DUE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MISSOURI.
LAT...LON 3821 9396 3833 9400 3848 9352 3843 9351
3821 9353 3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 2321Z 264DEG 40KT 3825 9390
$$
WELSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:24 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 10, 3:24 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 324 PM CDT SUN APR 10 2016 .DISCUSSION... Issued at 321 PM CDT SUN APR 10 2016 Short-term forecast remains focused on potential for convection later this afternoon. A cold front currently stretches through northeast Kansas into far northwest Missouri. Moisture has continued to stream into the area, with dewpoints in the middle to upper 50s. A thermal axis is oriented ahead of the front, with temperatures in the middle 80s over east central Kansas. This warm corridor will be critical to help erode strong inhibition currently in place over the warm sector. Expect these warmer temperatures to continue advecting northeastward into the southwest portion of the forecast area during the remainder of the afternoon. As the cold front sags south, forcing along the boundary and an eroding cap should allow for thunderstorms to develop between 4-6pm across far southwestern sections of the CWA. The environment will be supportive for strong to severe convection over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of effective shear. The corridor from Mound City KS to Sedalia MO will have the highest severe weather potential late this afternoon and evening. The effective cold front will continue its progression south of the CWA during the mid/late evening hours, with post-frontal thunderstorms remaining possible generally south of Interstate 70 overnight. These continued chances will be spawned in part by increasing large scale ascent north of the surface front from an approaching upper wave located over northwest Texas that will move into Oklahoma tonight. Precipitation should gradually come to an end across the southern half of the forecast area by late afternoon Monday. Temperatures will be significantly cooler on Monday and Tuesday, with highs in primarily in the 50s. Surface high pressure will move off to the east by midweek with southerly winds returning through the end of the period. Warmer weather will likewise commence Thursday into the weekend with highs approaching or exceeding the 70 degree mark each day. The next chance for thunderstorms is expected by the end of the weekend as a large amplified trough moves into the Plains. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1227 PM CDT SUN APR 10 2016 Challenging forecast for KC terminals. Upstream observations and further mixing suggest a return to VFR ceilings near the start of the TAF forecast. Thereafter, confidence in precipitation chances during the late afternoon/overnight at terminals has decreased. Will trend with vicinity thunder, but believe the higher probabilities for precipitation will reside south. Likewise, lower ceilings should remain south of terminals, and have opted to keep VFR through the period. Wind shift expected this afternoon with frontal passage, with gradual veering with time. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...Blair AVIATION...Blair
Hazardous weather outlook, Apr 10, 1:24 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 124 PM CDT SUN APR 10 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 124 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 10, 6:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 3 WNW MORA 38.54N 93.27W
04/10/2016 E1.00 INCH PETTIS MO EMERGENCY MNGR
&&Special weather statement, Apr 10, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT SUN APR 10 2016
MOZ054-102345-
HENRY MO-
621 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HENRY COUNTY UNTIL 645
PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MONTROSE...OR 10 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...MONTROSE...COAL...BROWNINGTON...TIGHTWAD AND LA DUE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MISSOURI.
LAT...LON 3821 9396 3833 9400 3848 9352 3843 9351
3821 9353 3822 9356 3821 9357 3820 9356
TIME...MOT...LOC 2321Z 264DEG 40KT 3825 9390
WELSHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 5:02 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 28 min |
| Apr 10, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 35 min |
| Apr 10, 5:57 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 33 min |
| Apr 10, 6:45 PM CDT | Special Weather Statement | EAX | Henry | 45 min |
| Apr 10, 6:49 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
Nearby
Special Weather Statements in Missouri, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.